Alert archive / West Virginia / Wind Advisories in 2019

Wind Advisory 1, NWS Charleston, WV

January 8, 201927 counties in West Virginia; 9 counties in Ohio; 4 counties in Kentucky

NWS Charleston, WV issued this wind advisory at Jan 8, 2019, 10:26 AM EST for 27 counties in West Virginia; 9 counties in Ohio; 4 counties in Kentucky. It took effect at Jan 8, 2019, 5:00 PM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2019, 10:26 AM EST (15:26 UTC)
In effect from
Jan 8, 2019, 5:00 PM EST
Expired
Jan 9, 2019, 4:04 AM EST
In force
11 hr
Issued by
NWS Charleston, WV
All 40 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Mason County, WV, Nicholas County, WV, Pleasants County, WV, Pocahontas County, WV, Putnam County, WV, Randolph County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Webster County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 64 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 3.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2019-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2019-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

626 
WWUS71 KRLX 081526
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1026 AM EST Tue Jan 8 2019

WVZ028-030>032-039-040-519>526-082330-
/O.NEW.KRLX.WI.Y.0001.190108T2200Z-190109T0600Z/
Braxton-Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Nicholas-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
Including the cities of Sutton, Gassaway, Burnsville, Weston, 
Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington,
Summersville, Craigsville, Birch River, Richwood, 
Holly River State, Webster Springs, Cowen, Snowshoe, Marlinton, 
Elkins, and Harman
1026 AM EST Tue Jan 8 2019

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM EST
WEDNESDAY...

The National Weather Service in Charleston has issued a Wind
Advisory, which is in effect from 5 PM this afternoon to 1 AM EST
Wednesday.

* WINDS...Becoming sustained west 20 to 30 mph with gusts up to 
  45 mph.

* TIMING...Strongest winds from late afternoon through the
  evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph for
more an hour, or wind gusts of 46 to 57 mph for any duration are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027-
029-082330-
/O.NEW.KRLX.WI.Y.0001.190108T2200Z-190109T0200Z/
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Clay-Gilmer-
Including the cities of Flatwoods, Greenup, Grayson, Olive Hill, 
Ashland, Louisa, New Lexington, Crooksville, Somerset, 
McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, 
Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, 
Ironton, South Point, Kenova, Ceredo, Wayne, Huntington, 
Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, 
Vienna, St. Marys, Belmont, Paden City, Sistersville, 
Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane,
Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, 
Grantsville, Harrisville, Pennsboro, West Union, Clay, 
and Glenville
1026 AM EST Tue Jan 8 2019

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 PM EST
THIS EVENING...

The National Weather Service in Charleston has issued a Wind
Advisory, which is in effect from 5 PM this afternoon to 9 PM EST
this evening.

* WINDS...Becoming sustained west 20 to 30 mph with gusts up to 45
  mph.

* TIMING...Strongest winds from late afternoon through mid 
  evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph for
more an hour, or wind gusts of 46 to 57 mph for any duration are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

HART
4 follow-up statements
154 
WWUS71 KRLX 081915
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
215 PM EST Tue Jan 8 2019

WVZ524-090315-
/O.EXT.KRLX.WI.Y.0001.190108T2200Z-190109T1700Z/
Southeast Pocahontas-
Including the city of Marlinton
215 PM EST Tue Jan 8 2019

...WIND ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON
EST WEDNESDAY...

* WINDS...Becoming sustained west 20 to 30 mph with gusts up to 45
  to 50 mph.

* TIMING...Strongest winds from tonight through Wednesday morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph for
more an hour, or wind gusts of 46 to 57 mph for any duration are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

WVZ523-526-090315-
/O.EXT.KRLX.WI.Y.0001.190108T2200Z-190109T0900Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
215 PM EST Tue Jan 8 2019

...WIND ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM
EST WEDNESDAY...

* WINDS...Becoming sustained west 25 to 35 mph with gusts up to 
  50 mph.

* TIMING...Strongest winds overnight.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph for
more an hour, or wind gusts of 46 to 57 mph for any duration are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

WVZ028-030>032-039-040-519>522-525-090315-
/O.CON.KRLX.WI.Y.0001.190108T2200Z-190109T0600Z/
Braxton-Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Nicholas-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Northwest Randolph-
Including the cities of Sutton, Gassaway, Burnsville, Weston, 
Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington,
Summersville, Craigsville, Birch River, Richwood, 
Holly River State, Webster Springs, Cowen, and Elkins
215 PM EST Tue Jan 8 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
1 AM EST WEDNESDAY...

* WINDS...Becoming sustained west 20 to 30 mph with gusts of 45 
  to 50 mph.

* TIMING...Strongest winds from late afternoon through the 
  evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph for
more an hour, or wind gusts of 46 to 57 mph for any duration are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027-
029-090200-
/O.CON.KRLX.WI.Y.0001.190108T2200Z-190109T0200Z/
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Clay-Gilmer-
Including the cities of Flatwoods, Greenup, Grayson, Olive Hill, 
Ashland, Louisa, New Lexington, Crooksville, Somerset, 
McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, 
Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, 
Ironton, South Point, Kenova, Ceredo, Wayne, Huntington, 
Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, 
Vienna, St. Marys, Belmont, Paden City, Sistersville, 
Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane,
Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, 
Grantsville, Harrisville, Pennsboro, West Union, Clay, 
and Glenville
215 PM EST Tue Jan 8 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
9 PM EST THIS EVENING...

* WINDS...Becoming sustained west 20 to 30 mph with gusts of 45 
  to 50 mph.

* TIMING...Strongest winds from late afternoon through mid 
  evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph for
more an hour, or wind gusts of 46 to 57 mph for any duration are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

HART
104 
WWUS71 KRLX 090144
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
844 PM EST Tue Jan 8 2019


KYZ101>103-105-OHZ066-067-075-076-083>087-090245-
/O.CAN.KRLX.WI.Y.0001.000000T0000Z-190109T0200Z/
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-
Including the cities of Flatwoods, Greenup, Grayson, Olive Hill, 
Ashland, Louisa, New Lexington, Crooksville, Somerset, 
McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, 
Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, 
Ironton, and South Point
844 PM EST Tue Jan 8 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Charleston has cancelled the Wind
Advisory.


$$

WVZ005>011-013>020-027-029-090600-
/O.EXT.KRLX.WI.Y.0001.000000T0000Z-190109T0600Z/
Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-
Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Clay-Gilmer-
Including the cities of Kenova, Ceredo, Wayne, Huntington, 
Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, 
Vienna, St. Marys, Belmont, Paden City, Sistersville, 
Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane,
Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, 
Grantsville, Harrisville, Pennsboro, West Union, Clay, 
and Glenville
844 PM EST Tue Jan 8 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM EST WEDNESDAY...

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* TIMING...Strongest winds from through mid evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph for
more an hour, or wind gusts of 46 to 57 mph for any duration are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

WVZ524-090945-
/O.CON.KRLX.WI.Y.0001.000000T0000Z-190109T1700Z/
Southeast Pocahontas-
Including the city of Marlinton
844 PM EST Tue Jan 8 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST WEDNESDAY...

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* TIMING...Strongest winds from tonight through Wednesday 
  morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph for
more an hour, or wind gusts of 46 to 57 mph for any duration are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

WVZ028-030>032-039-040-519>522-525-090600-
/O.CON.KRLX.WI.Y.0001.000000T0000Z-190109T0600Z/
Braxton-Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Nicholas-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Northwest Randolph-
Including the cities of Sutton, Gassaway, Burnsville, Weston, 
Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington,
Summersville, Craigsville, Birch River, Richwood, 
Holly River State, Webster Springs, Cowen, and Elkins
844 PM EST Tue Jan 8 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY...

* WINDS...West 15 to 25 mph with gusts up to 45 mph.

* TIMING...Strongest winds from through mid evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph for
more an hour, or wind gusts of 46 to 57 mph for any duration are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

WVZ523-526-090900-
/O.CON.KRLX.WI.Y.0001.000000T0000Z-190109T0900Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
844 PM EST Tue Jan 8 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY...

* WINDS...West 20 to 30 mph with gusts up to 50 mph.

* TIMING...Strongest winds overnight.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph for
more an hour, or wind gusts of 46 to 57 mph for any duration are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
922 
WWUS71 KRLX 090602
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
102 AM EST Wed Jan 9 2019

WVZ005>011-013>020-027>032-039-040-519>522-525-090715-
/O.EXP.KRLX.WI.Y.0001.000000T0000Z-190109T0600Z/
Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-
Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer-
Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Nicholas-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Northwest Randolph-
Including the cities of Kenova, Ceredo, Wayne, Huntington, 
Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, 
Vienna, St. Marys, Belmont, Paden City, Sistersville, 
Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane,
Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, 
Grantsville, Harrisville, Pennsboro, West Union, Clay, Sutton, 
Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, 
Grafton, Buckhannon, Philippi, Belington, Summersville, 
Craigsville, Birch River, Richwood, Holly River State, 
Webster Springs, Cowen, and Elkins
102 AM EST Wed Jan 9 2019

...WIND ADVISORY WILL EXPIRE AT 1 AM EST EARLY THIS MORNING...

While winds will remain gusty overnight, the stronger winds are
not longer expected. Therefore the Wind Advisory has been allowed
to expire.

$$

WVZ524-091415-
/O.CON.KRLX.WI.Y.0001.000000T0000Z-190109T1700Z/
Southeast Pocahontas-
Including the city of Marlinton
102 AM EST Wed Jan 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* TIMING...Strongest winds overnight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph for
more an hour, or wind gusts of 46 to 57 mph for any duration are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

WVZ523-526-090900-
/O.CON.KRLX.WI.Y.0001.000000T0000Z-190109T0900Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
102 AM EST Wed Jan 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST EARLY THIS
MORNING...

* WINDS...West 20 to 30 mph with gusts up to 50 mph.

* TIMING...Strongest winds overnight.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph for
more an hour, or wind gusts of 46 to 57 mph for any duration are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
068 
WWUS71 KRLX 090904
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
404 AM EST Wed Jan 9 2019


WVZ524-091015-
/O.CAN.KRLX.WI.Y.0001.000000T0000Z-190109T1700Z/
Southeast Pocahontas-
Including the city of Marlinton
404 AM EST Wed Jan 9 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Charleston has cancelled the Wind
Advisory.

While winds will remain gusty, the stronger winds are no longer 
expected. Therefore the Wind Advisory has been cancelled.

$$

WVZ523-526-091015-
/O.EXP.KRLX.WI.Y.0001.000000T0000Z-190109T0900Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
404 AM EST Wed Jan 9 2019

...WIND ADVISORY HAS EXPIRED...

While winds will remain gusty, the stronger winds are no longer 
expected. Therefore the Wind Advisory has been allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Jan 8, 7:51 AM EST, 2 hours 35 minutes earlier.

Area forecast discussion, Jan 8, 7:51 AM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Charleston WV
751 AM EST Tue Jan 8 2019

.SYNOPSIS...
Strong cold front late today. This front will be followed by
possible snow squalls Wednesday into Thursday as well as heavy snow
in the mountains. More snow possible this weekend as low
pressure passes to the south.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 747 AM Tuesday...

Increased wind speeds for this afternoon and evening. Strong CAA
should develop late today with wind speeds peaking around
roughly early evening. Wind Advisory may need to be issued for
portions of the area later today. Will wait for 12z data before
making final call on Wind Adv issuance.

As of 230 AM Tuesday...

Southwesterly winds will provide mild temperatures today. A strong
cold front will then push through the area late today. Some concern
with convection bringing some strong winds to the surface along the
front in northern portions of the area. Much colder air will move in
behind the front tonight with gusty winds. Higher elevations should
transition to snow in the evening hours with the lowlands following
later tonight. See the short term discussion for a Winter Storm
Watch starting tonight.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Snow squalls and heavy mountain snow possible Wednesday into
Thursday...

As of 345 AM Tuesday...

Strong cold air advection behind the cold front on Wednesday
with upslope snow developing across the mountains early
Wednesday morning. High temperatures will likely be reached in
the morning as cold air filters in the remainder of the day,
keeping values near freezing in the Lowlands and dipping into
the low 20s to teens in the mountains.

Moisture advection from Lake Michigan will become more
favorable by Wednesday afternoon. This will create a very moist
profile through about 750 mb with steep low level lapse rates.
DGZ extends from just below 3K feet to about 6 t0 7K feet and
actually getting about 30 J/Kg of CAPE in the NAM Bufkit
sounding at CRW Wednesday afternoon. These ingredients likely
support moderate to heavy bursts of snow, with bands likely
setting up parallel with the NW flow. Snowfall amounts across
the Lowlands are going to be scattered, with areas that get
under the aforementioned bands getting 1 to possibly as high as
3 inches. These snow showers/squalls will likely last until at
least midnight or early Thursday and will be enhanced Thursday
evening as mid level forcing comes through.

Temperatures will continue to drop through the night on
Wednesday and roads are likely to be very slick in areas that
see any accumulations.

In the mountains, a fairly decent upslope event will be
occurring as CAA advection and strong NW flow hitting the
mountains squeezes out available moisture. Some of the sweet
spots could see 6 to 10 inches with localized amounts up to a
foot certainly not out of the question. This is a long duration
event, starting Wednesday morning and likely continuing to
Thursday afternoon. Amounts really only hit 24 hour warning
criteria in these areas of 8 inches for our mountain zones of
Randolph and Pocahontas Counties, so a Winter Storm Watch has
been issued for these areas. However, due to dropping
temperatures and decent snowfall amounts in the 2 to 5 inch
range in surrounding zones, winter headlines are likely going to
be needed to be expanded.

On-coming day shift will make the decision on advisories and
could see more warnings possible based on impacts due to the
colder temperatures and blowing snow from gusty winds. Decided
to highlight all of these other zones in the HWO for now.

Snow showers will wind down through the day Thursday as
moisture is lost. Temperatures will remain very cold, with highs
only in the teens across the mountains and maybe near 30 in the
Lowlands.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 355 AM Tuesday...

Model solutions are in a little better agreement for this
weekend, but the GFS continues to have a much more robust system
than the Euro at this time. GFS ensembles though are also
indicating that this weekend system could have more impacts in
our area than the current suite of other guidance is indicating,
but still too early to tell at this time. The guidance is in
fairly good agreement though, that the system should pass to the
south, so cold air would then stay in place. GFS is just much
more enhanced with the northern stream energy coming into play,
while the Euro simply has a southern stream wave. Both still
spread snow into the region, especially across the Southern
Half of the CWA, but GFS brings several more inches of snow
accumulation. For now, will continue to ride with a blend of
ensemble and deterministic guidance, which brings low likely PoP
to Southern CWA and will refine the forecast as confidence
increases later in the week.

&&

.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
As of 550 AM Tuesday..

VFR clouds this morning will give way to some MVFR clouds,
especially in the western counties. During the afternoon hours,
the clouds will lift back to VFR. A strong cold front will then
move through this evening. Clouds will lower late tonight with
snow showers developing, causing restrictions in ceilings and
visibility.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z WEDNESDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: Timing of MVFR ceilings this morning could
vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       12   13   14   15   16   17   18   19   20   21   22   23
EST 1HRLY       07   08   09   10   11   12   13   14   15   16   17   18
CRW CONSISTENCY  H    H    H    M    H    H    L    M    H    H    H    H
HTS CONSISTENCY  H    H    H    L    H    H    L    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    L    M    H    H    H
EKN CONSISTENCY  H    H    H    H    L    M    H    M    M    M    H    H
PKB CONSISTENCY  H    H    M    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    M    M    H    H

AFTER 12Z WEDNESDAY...
IFR possible in snow showers Wednesday through Thursday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Winter Storm Watch from late tonight through Thursday
     afternoon for WVZ523-526.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...RPY/MPK
NEAR TERM...RPY/RH
SHORT TERM...MPK
LONG TERM...MPK
AVIATION...RPY
Hazardous weather outlook, Jan 8, 8:16 AM EST, 2 hours 10 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Charleston WV
816 AM EST Tue Jan 8 2019

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>522-524-525-090815-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Southeast Pocahontas-
Northwest Randolph-
816 AM EST Tue Jan 8 2019

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...Today and Tonight.

Strong gusty winds may occur late today and this evening across
Southeast Ohio and Northern West Virginia.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Snow squalls will be possible Wednesday into early Thursday. Heavy
squalls could make travel hazardous during the Wednesday afternoon
commute and roads could remain slick through Thursday morning as
temperatures fall well below freezing. A winter weather advisory may
be needed at a later time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

WVZ523-526-090815-
Northwest Pocahontas-Southeast Randolph-
816 AM EST Tue Jan 8 2019

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
AFTERNOON...

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Kistner

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 3:02 AM ESTWinter Storm WatchRLXPocahontas, Randolph11 hr
Jan 8, 2:11 PM ESTWinter Weather AdvisoryRLXBarbour, Boone, Braxton, Calhoun, Clay, Doddridge and 22 more41 hr
Jan 8, 2:57 PM ESTWinter Storm WarningRLXPocahontas, Randolph45 hr

Nearby

Wind Advisories in West Virginia, 2019Wind Advisories in Ohio, 2019Wind Advisories in Kentucky, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.